Amphotericin B/Corticosteroids; Corticotropin (ACTH) Interactions
This information is generalized and not intended as specific medical advice. Consult your healthcare professional before taking or discontinuing any drug or commencing any course of treatment.
Serious. These medicines may interact and cause very harmful effects. Contact your healthcare professional (e.g. doctor or pharmacist) for more information.
How the interaction occurs:
When you take these medicines together, your body may not process potassium properly.
What might happen:
The amount of potassium in your blood may decrease and cause serious side effects such as an irregular heartbeat, limpness, confusion, muscle weakness/cramps/discomfort, increased urination, increased thirst, or increased hunger.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Let your doctor know right away if you have any symptoms of low potassium levels. Your doctor may want to check the amount of potassium in your blood or change your medicine.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
- 1.Amphotericin B US prescribing information. X-Gen Pharmaceuticals September, 2005.
- 2.Chung DK, Koenig MG. Reversible cardiac enlargement during treatment with amphotericin B and hydrocortisone. Report of three cases. Am Rev Respir Dis 1971 Jun;103(6):831-41.
CONDITIONS OF USE: The information in this database is intended to supplement, not substitute for, the expertise and judgment of healthcare professionals. The information is not intended to cover all possible uses, directions, precautions, drug interactions or adverse effects, nor should it be construed to indicate that use of a particular drug is safe, appropriate or effective for you or anyone else. A healthcare professional should be consulted before taking any drug, changing any diet or commencing or discontinuing any course of treatment.